| Model Number |
699G |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/5/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No contact information was provided, therefore, no follow-up can be performed.This medwatch report is in response to receipt of maude event report mw5115773.
Event or Problem Description
It was reported that a patient underwent a breast lumpectomy on an unknown date.Post-op, the patient came in with bleeding from the breast lumpectomy site; local anesthesia was placed, lidocaine 1% with epinephrine, 5ml at wound site.When attempting to place initial suture at worst site of bleeding (inferior wound edge), the needle tip embedded in tissue and while trying to reach opposite wound edge, there was a snapping sound and needle became disconnected from suture and fully embedded in tissue, not visible or retrievable by hemostat.Suture not to expire until 2026.Hemostasis was achieved with a different suture.The doctor then explained to patient that they could not locate needle and advised that patient go to er where an additional steri-strip was placed over the superior aspect of the wound dehiscence.The patient was also advised to follow up with her breast surgeon.No further information could be provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.